Psychiatry & Psychology--General/After effects of depression

Advertisement


Question
Hi
I am 19yr old boy. Recently I was diagnosed of having mild depression. I was prescribed the medicine of censpram.
I am a introvert and my communication with girls is very less. However after using the medicine for 1 month. I am expressing an increase in sexual feelings.Now I just want to talk to girls all the time . I am having feelings even for older women.
I don't know if it is normal or not. So please help

Answer
You have a troubling condition, Sathish, but at least I can assure you that it's what's called "self-limiting." Your condition is defined in your first sentence.

You might as well be patient because you can't hurry the cure -- which is becoming older, more successful, and self-confident.

In the meantime, know that shyness, especially around girls, is normal, and introverts are generally considered more appealing than being loud, brash, and sure of yourself. As for a fascination with females, that is most normal of all, but it's good strategy to try to not let it show.

As for the medicine you're on, response is somewhat individual and can change a bit over time, so some clinicians advise patients to monitor the effects and consider slightly changing the dose taken over time. Of course, technically, the patient should consult with the prescriber before changing the prescribed dose.

In short, my advice is to be patient and to feel secure. And I'm impressed with your perfect English.

Thanks for asking us, and all the best to you.

Alan

Psychiatry & Psychology--General

All Answers


Answers by Expert:


Ask Experts

Volunteer


Alan Auerbach

Expertise

Taught psychology for 30 years, authored four textbooks. Specialize in introductory and industrial/organizational psychology, but will tackle wider range of areas.

©2016 About.com. All rights reserved.